EconPapers    
Economics at your fingertips  
 

Non‐parametric tests for distributional treatment effect for randomly censored responses

Myoung-jae Lee

Journal of the Royal Statistical Society Series B, 2009, vol. 71, issue 1, 243-264

Abstract: Summary. For a binary treatment ν=0, 1 and the corresponding ‘potential response’Y0 for the control group (ν=0) and Y1 for the treatment group (ν=1), one definition of no treatment effect is that Y0 and Y1 follow the same distribution given a covariate vector X. Koul and Schick have provided a non‐parametric test for no distributional effect when the realized response (1−ν)Y0+νY1 is fully observed and the distribution of X is the same across the two groups. This test is thus not applicable to censored responses, nor to non‐experimental (i.e. observational) studies that entail different distributions of X across the two groups. We propose ‘X‐matched’ non‐parametric tests generalizing the test of Koul and Schick following an idea of Gehan. Our tests are applicable to non‐experimental data with randomly censored responses. In addition to these motivations, the tests have several advantages. First, they have the intuitive appeal of comparing all available pairs across the treatment and control groups, instead of selecting a number of matched controls (or treated) in the usual pair or multiple matching. Second, whereas most matching estimators or tests have a non‐overlapping support (of X) problem across the two groups, our tests have a built‐in protection against the problem. Third, Gehan's idea allows the tests to make good use of censored observations. A simulation study is conducted, and an empirical illustration for a job training effect on the duration of unemployment is provided.

Date: 2009
References: View complete reference list from CitEc
Citations: View citations in EconPapers (3) Track citations by RSS feed

Downloads: (external link)
https://doi.org/10.1111/j.1467-9868.2008.00683.x

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bla:jorssb:v:71:y:2009:i:1:p:243-264

Ordering information: This journal article can be ordered from
http://ordering.onli ... 1111/(ISSN)1467-9868

Access Statistics for this article

Journal of the Royal Statistical Society Series B is currently edited by P. Fryzlewicz and I. Van Keilegom

More articles in Journal of the Royal Statistical Society Series B from Royal Statistical Society Contact information at EDIRC.
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2020-07-05
Handle: RePEc:bla:jorssb:v:71:y:2009:i:1:p:243-264